My boyfriend and I have been using KY liquid every time we have sex. Recently, I have developed an irritation to it and it really burns when it is used. We're not going to use it anymore and are going to switch to a new brand. I was just wondering if I will develop a similar reaction to other brands? We used KY fine for about 3 months but lately it feels as if I'm on fire if it gets near my genitals. Will other water based lubes be fine or should I look into silicone based ones?
(We've both had STD checks and came back clean, so my irritation isn't STD related)
A number of posters at Scarleteen have not liked KY for a variety of reasons. Yet for others, it works just fine. It is impossible to predict what your reaction will be to another lubricant. However, if you have the same reaction with the new lube, you shold consult your gyn.
------------------ I do not feel obliged to believe that the same God who has endowed us with sense, reason, and intellect has intended us to forgo their use.
I've had the same sort of reaction to Astroglide when my partner and I have used the same bottle for a while. A new bottle has always solved the problem. You might try getting a new bottle and then making sure you are changing your bottle regularly (I know that we can't keep the same bottle for more than 6 months at a time, so when it gets to be around that time and/or as soon as I start to feel ANY irritation at all, we throw the bottle away, no matter how much is left in it). Trying a new lube might also help with the problem. And as Bobo suggested, if none of that helps, definatley consult your gyn.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.